Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 237, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 9:13 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 13, 2005, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:35 PM CDT | TSTM WND DMG | Mountainburg, AR | TREE LIMBS DOWN IN MOUNTAINBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140214
SVRTSA
ARC033-131-140300-
/O.NEW.KTSA.SV.W.0237.050614T0213Z-050614T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1000 PM CDT
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF NATURAL DAM TO 11 MILES WEST OF CEDARVILLE TO 17 MILES
WEST OF FORT SMITH...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NATURAL DAM...
CEDARVILLE...FIGURE FIVE...LEE CREEK...VAN BUREN...FORT SMITH...
RUDY...BONANZA...HACKETT...ALMA...HARTFORD...BARLING...
MOUNTAINBURG...CHESTER...JENNY LIND...MIDLAND...DYER...EXCELSIOR...
HUNTINGTON...GREENWOOD...MULBERRY...LAVACA...MANSFIELD...
BURNVILLE...BLOOMER...WASHBURN AND FT CHAFFEE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3573 9396 3567 9398 3565 9408 3558 9408
3558 9402 3549 9403 3544 9407 3522 9408
3522 9403 3515 9402 3515 9413 3511 9415
3507 9425 3496 9423 3493 9444 3541 9443
3576 9449 3576 9406 3573 9391 3573 9391
$$1 follow-up statement
000
WWUS54 KTSA 140259
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT MON JUN 13 2005
ARC033-131-140309-
/O.EXP.KTSA.SV.W.0237.000000T0000Z-050614T0300Z/
CRAWFORD AR-SEBASTIAN AR-
959 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND CRAWFORD
COUNTIES EXPIRES AT 1000 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3573 9396 3567 9398 3565 9408 3558 9408
3558 9402 3549 9403 3544 9407 3522 9408
3522 9403 3515 9402 3515 9413 3511 9415
3507 9425 3496 9423 3493 9444 3541 9443
3576 9449 3576 9406 3573 9391 3573 9391
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 13, 8:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 851 PM CDT MON JUN 13 2005 .MESOSCALE UPDATE... EXPERIMENTAL GUST ANALYSIS GRIDS SHOWS THE HIGHEST POTENTIAL ACROSS SEQUOYAH...NORTHERN LE FLORE..CRAWFORD AND SEBASTIAN COUNTIES. KSRX VELOCITY DATA SHOWING 66 KNOT INBOUND VELOCITIES OVER NORTHWEST SEQUOYAH COUNTY. CAPE AND CAP INDEX VALUES ALSO SUPPORT THE POTENTIAL FOR SEVERE WEATHER INTO THE FORT SMITH AND VAN BUREN AREAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 13, 8:26 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 826 PM CDT MON JUN 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 813 PM CDT MON JUN 13 2005 ...TORNADO WATCH CONTINUES FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS UNTIL 11 PM... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST OF A LINE FROM MIAMI TO MCALESTER. ONSET....NOW UNTIL 11 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTH AND EAST OF A LINE FROM MIAMI TO MCALESTER. ONSET...ONGOING. AREA AT GREATEST RISK...BENTON AND CARROLL COUNTIES IN NORTHWEST ARKANSAS...PUSHMATAHA AND CHOCTAW COUNTIES IN SOUTHEAST OKLAHOMA. FLASH FLOOD. RISK...SIGNIFICANT. AREA...DELAWARE AND BENTON COUNTIES. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS CONTINUE AHEAD OF THE COLD FRONT STRETCHING FROM THE NORTHEAST CORNER OF OKLAHOMA INTO SOUTH CENTRAL OKLAHOMA. WHILE INSTABILITY CONTINUES TO BECOME LESS FAVORABLE OVERALL FOR SEVERE STORMS...A COUPLE OF AREAS ALONG THE LINE HAVE BECOME OUTFLOW DOMINANT SUGGESTING A DAMAGING WIND THREAT THROUGH THE REST OF THE EVENING. THE TORNADO THREAT WILL CONTINUE TO DIMINISH WITH TIME BUT A BRIEF SPIN-UP IS NOT IMPOSSIBLE ALONG THE LEADING EDGE OF THE SEVERE STORMS. IN ADDITION...STORMS HAVE CONTINUED TO REGENERATE OVER DELAWARE AND BENTON COUNTIES...LEADING TO AN ENHANCED POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. AS THE UPPER LEVEL SYSTEM MOVES FARTHER AWAY FROM THE AREA...THE OVERALL SEVERE THREAT WILL DECREASE LATER TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY WEDNESDAY MORNING SOUTH AND EAST OF INTERSTATE 44. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 13, 8:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 806 PM CDT MON JUN 13 2005 OKZ066-140215- OKMULGEE- 806 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 1 COUNTY IN NORTHEAST OKLAHOMA OKMULGEE... THIS INCLUDES THE CITIES OF...OKMULGEE. ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076- 140400- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES- MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER- 806 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... MAYES... OTTAWA... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH... VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE... MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.
Special weather statement, Jun 13, 8:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 820 PM CDT MON JUN 13 2005 OKZ057-060-061-064>066-140230- OKMULGEE- 820 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 6 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... CREEK... OKFUSKEE... OKMULGEE... ROGERS... TULSA... ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076- 140400- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES- MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER- 820 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... MAYES... OTTAWA... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH... VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE... MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.
Local storm report, Jun 13, 8:27 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL GROVE 36.59N 94.77W
06/13/2005 1.00 INCH DELAWARE OK EMERGENCY MNGR
0758 PM TSTM WND DMG GROVE 36.59N 94.77W
06/13/2005 DELAWARE OK EMERGENCY MNGR
NUMEROUS TREES DOWNED.
&&
SAASpecial weather statement, Jun 13, 8:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON JUN 13 2005
OKZ076-140230-
LE FLORE OK-
829 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 829 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF FANSHAWE TO 23 MILES
SOUTHWEST OF TALIHINA...MOVING EAST AT 35 MPH. A LARGE PORTION OF LE
FLORE COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH 930 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 13, 8:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT MON JUN 13 2005 OKZ058-062-067-070>071-140300- MCINTOSH-MAYES-MUSKOGEE-OTTAWA-WAGONER- 850 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 5 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... IN NORTHEAST OKLAHOMA MAYES... OTTAWA... WAGONER... IN SOUTHEAST OKLAHOMA MCINTOSH... THIS INCLUDES THE CITIES OF...EUFAULA...PRYOR...MUSKOGEE... MIAMI AND WAGONER. ARZ001>002-010>011-019>020-029-OKZ063-068>069-072>076- 140400- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-PITTSBURG- SEQUOYAH- 850 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH... VAN BUREN...STIGLER...WILBURTON...SALLISAW...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE...MCALESTER...HUNTSVILLE AND STILWELL.
Special weather statement, Jun 13, 9:08 PM CDT, 5 minutes before
ARZ010-019-029-OKZ069-140315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT MON JUN 13 2005
ARZ010-019-029-OKZ069-140315-
ADAIR OK-CRAWFORD AR-SEBASTIAN AR-WASHINGTON AR-
908 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN NORTHEAST OKLAHOMA
ADAIR
AT 908 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STILWELL TO 7 MILES WEST OF UNIONTOWN TO 17 MILES
WEST OF MILL CREEK...MOVING EAST AT 40 MPH.
A LARGE PORTION OF WASHINGTON...CRAWFORD...SEBASTIAN AND ADAIR
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1015 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 53 min |
| Jun 13, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
| Jun 13, 8:50 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 55 min |
| Jun 13, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.